MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 6/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 6/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 428789
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-35 xeo peripheral dilatation catheter was selected for treatment of mildly calcified lesion in the fistula.The passeo-35 xeo was not even inflated at nominal pressure yet and the balloon fractured radially.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the device has fractured in at least two parts.Only the proximal device portion was returned.The proximal device portion (device hub, device shaft, inner shaft with both radiopaque markers, proximal balloon portion) has a length of 962 mm.The balloon has burst transversally.In close vicinity to the tearing edge, scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.The inner shaft is plastically deformed and has fractured about 6 mm distal to the distal radiopaque marker.The inner shaft diameter does not comply anymore with the specification.Also, the distal radiopaque marker is severely damaged.Both the introducer sheath and the guidewire used in the intervention were not returned.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each product is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The most probable root cause for the balloon burst is related to the patient's anatomy.The balloon and the inner shaft most likely fractured as a consequence during withdrawal due to tensile overload.

Brand Name
PASSEO-35 XEO 6/40/90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key21709211
Report Number1028232-2025-01513
Device Sequence Number10011186
Product Code LIT
UDI-Device Identifier07640130451605
UDI-Public(01)07640130451605(17)2712
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K222065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number428789
Device Catalogue Number428789
Device Lot Number11242983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown